New to Lexapro - Does the heightened anxiety and sleep maintenance insomnia go away?
Question posted by missy7125 on 4 April 2022
Last updated on 4 April 2022 by WildcatVet
I started Lexapro 11 days go. 8 days at 5mg, now up to 10mg. I’ve been having horrific anxiety and depression, and while I can fall asleep okay, I can’t sleep past 2-3 am. I also have adrenaline bursts. I reached out to my doctor and she said the side effects would go away in 7-10 days, and she prescribed 25mg trazodone, and to stop taking Zzzquil. That dose of trazodone used to knock me out in the past, but no longer.
I’m reaching out for hope. Did anybody else have sleep maintenance insomnia and heightened anxiety that got better? I feel like I’m going nuts.
Hi, missy! "Very common (10% or more of users): Insomnia (up to 14%)" "Common (1% to 10% of users): Agitation, anxiety, nervousness, restlessness" That's the bad news... these are very common side effects when first starting an antidepressant/anxiolytics that affect some users. The good news is that your doctor gave you some good advice. Side effects generally resolve with days to a week or two. Try to be patient because this whole thing should be better very soon now. Stay positive and try to distract yourself with enjoyable things... take a walk, read a good book, catch up on some favorite old movies. Deep breathing exercises and meditation will help with the anxiety and hopefully the trazodone is helping you get some sleep. It should only be temporary. Best regards, Wildcat